Alert archive / Alabama / Special Marine Warnings in 2021

Special Marine Warning 389, NWS Mobile, AL

November 22, 2021

NWS Mobile, AL issued this special marine warning at Nov 22, 2021, 3:25 AM CST. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2021, 3:25 AM CST (09:25 UTC)
Expired
Nov 22, 2021, 4:30 AM CST
In force
65 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Nov 22, 12:06 AM CST, 3 hours 19 minutes earlier.

Area forecast discussion, Nov 22, 12:06 AM CST, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1206 AM CST Mon Nov 22 2021

.UPDATE...Quickly issued a Dense Fog Advisory for Stone, George
and Mobile counties including the Mobile Bay and Mississippi Sound
based on observation trends. The Dense Fog Advisory will be in
effect until 6 am Tuesday. No other major changes. /29

&&

.PREV DISCUSSION... /issued 1141 PM CST Sun Nov 21 2021/

AVIATION...
06Z issuance...A cold front currently advancing into the Wayne and
Choctaw counties continues through the remainder of the area by
13-14Z on Monday. Showers (and a possible storm) will accompany
the passage of the front with winds switching to the north and
increasing to 10-15 knots. LIFR to IFR ceilings along with patchy
fog, dense in some locations, are expected to spread from
southeast Mississippi and extreme southwestern Alabama to much of
the remainder of the area before the front moves through.
Conditions improve to VFR late Monday morning into the early
afternoon. /29

PREV DISCUSSION... /issued 813 PM CST Sun Nov 21 2021/

NEAR TERM /Now Through Tuesday/...A large longwave trof over the
eastern and central states amplifies while shifting eastward
across the eastern states and into the western Atlantic through
Tuesday. A deep surface low located well to the north has
currently brought a cold front into the region which moves through
the forecast area late tonight into early Monday morning. Will
have likely to categorical pops for much of the area overnight
with chance to likely pops roughly along and east of I-65 for Monday
morning as the front moves through. A few rumbles of thunder are
possible, but strong or severe storm development is not expected.
Dry conditions then follow through Tuesday as a large surface high
builds into the region in the wake of the front, along with cooler
and much drier air flowing into the area. Lows tonight generally
range from the mid 50s inland to near 60 at the coast, then much
cooler temperatures follow for Monday night when lows range from
the mid 30s inland to around 40 at the coast. Highs on Monday
range from the lower 60s well inland to around 70 at the coast,
then highs on Tuesday will be cooler and range from the mid to
upper 50s well inland to the lower 60s closer to the coast. A
moderate risk of rip currents is expected through Monday, then a
low risk follows through Tuesday. /29

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Dense Fog Advisory until 6 AM CST early this morning for ALZ261-
     263-265.

FL...None.
MS...Dense Fog Advisory until 6 AM CST early this morning for MSZ078-
     079.

GM...Small Craft Advisory from noon today to 9 AM CST Tuesday for
     GMZ650-655.

     Dense Fog Advisory until 6 AM CST early this morning for
     GMZ630>632.

     Small Craft Advisory from noon today to 6 AM CST Tuesday for
     GMZ631-632.

     Small Craft Advisory from noon today to 3 AM CST Tuesday for
     GMZ630.

     Small Craft Advisory from noon today to noon CST Tuesday for
     GMZ670-675.

&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Nov 22, 3:24 AM CST, 1 minute before
Special Weather Statement
National Weather Service Mobile AL
324 AM CST Mon Nov 22 2021

ALZ263>266-221015-
Mobile Coastal AL-Baldwin Coastal AL-Baldwin Central AL-
Mobile Central AL-
324 AM CST Mon Nov 22 2021

...Strong thunderstorms will impact portions of southwestern Mobile
and southwestern Baldwin Counties through 415 AM CST...

At 323 AM CST, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Midtown Mobile to
near Grand Bay. Movement was east at 40 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daphne, Tillmans Corner, Fairhope, Foley, Theodore, Spanish Fort,
Grand Bay, Robertsdale, Bayou La Batre, Point Clear, Dauphin Island,
Loxley, Magnolia Springs, Stapleton, Bon Secour, Summerdale,
Silverhill, Elberta, Coden and I10 And I65.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3023 8831 3026 8809 3040 8834 3039 8839
      3062 8840 3064 8805 3064 8792 3066 8803
      3066 8793 3071 8799 3067 8803 3068 8803
      3072 8804 3079 8764 3032 8758 3036 8760
      3030 8763 3028 8755
TIME...MOT...LOC 0923Z 283DEG 37KT 3069 8811 3045 8836

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 21, 11:56 PM CSTDense Fog AdvisoryMOBBaldwin, Escambia, Mobile5 hr
Nov 21, 11:58 PM CSTMarine Dense Fog AdvisoryMOB5 hr
Nov 22, 3:24 AM CSTSpecial Weather StatementMOBBaldwin51 min
Nov 22, 3:29 AM CSTGale WarningMOB16 hr
Nov 22, 3:29 AM CSTSmall Craft AdvisoryMOB35 hr
Nov 22, 5:53 AM CSTWind AdvisoryMOBBaldwin, Mobile13 hr

Nearby

Special Marine Warnings in Alabama, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.